Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 148, NWS Norman, OK

May 11, 2011Clay County, Texas; Cotton County, Jefferson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 11, 2011, 12:59 PM CDT for Clay County, Texas; Cotton County, Jefferson County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 12:59 PM CDT (17:59 UTC)
Expired
May 11, 2011, 1:45 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Cotton County, OK, Jefferson County, OK, Clay County, TX

The radar

The Altus AFB radar (KFDR), 97 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:30 PM CDTTSTM WND GST 60Terral, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS54 KOUN 111759
SVROUN
OKC033-067-TXC077-111845-
/O.NEW.KOUN.SV.W.0148.110511T1759Z-110511T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1259 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHERN TEXAS...
  WESTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHEASTERN COTTON COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 145 PM CDT

* AT 1259 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 3 MILES NORTHWEST OF BLUEGROVE...MOVING NORTHEAST AT
  50 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...BLUEGROVE...BUFFALO
  SPRINGS...BYERS...HASTINGS...HENRIETTA...JOLLY...JOY...LAKE
  ARROWHEAD...PETROLIA...RYAN...SOUTHEASTERN WAURIKA LAKE...SUGDEN...
  TERRAL AND WAURIKA.

LAT...LON 3389 9840 3427 9808 3421 9771 3387 9791
      3388 9797 3376 9797 3350 9812 3348 9841
TIME...MOT...LOC 1759Z 210DEG 45KT 3373 9825

$$
1 follow-up statement
877 
WWUS54 KOUN 111828
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
128 PM CDT WED MAY 11 2011

OKC033-067-TXC077-111845-
/O.CON.KOUN.SV.W.0148.000000T0000Z-110511T1845Z/
COTTON OK-JEFFERSON OK-CLAY TX-
128 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR CLAY...WESTERN JEFFERSON AND SOUTHEASTERN COTTON COUNTIES...

AT 127 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM 7 MILES WEST OF RYAN...MOVING NORTHEAST AT 50 MPH. 
THIS AREA OF THUNDERSTORMS PRODUCED WINDS IN EXCESS OF 55 MPH
AT HENRIETTA.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...BLUEGROVE...BUFFALO
  SPRINGS...BYERS...DEAN...HASTINGS...HENRIETTA...JOLLY...JOY...LAKE
  ARROWHEAD...PETROLIA...RYAN...SOUTHEASTERN WAURIKA LAKE...SUGDEN...
  TERRAL AND WAURIKA.

LAT...LON 3389 9840 3427 9808 3421 9771 3387 9791
      3388 9797 3376 9797 3350 9812 3348 9841
TIME...MOT...LOC 1827Z 210DEG 45KT 3403 9804

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:28 PM CDT, 31 minutes earlier.

Area forecast discussion, May 11, 12:28 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1228 PM CDT WED MAY 11 2011

.AVIATION...
AREA OF CONVECTION HAS MOVED FROM FAR WESTERN OKLAHOMA INTO
CENTRAL PARTS OF OKLAHOMA THIS AFTERNOON. SOME WIND GUSTS TO
40 OR 45 MPH FROM THE WEST MAY OCCUR AT OKC/PNC/OUN OVER THE
NEXT 1 TO 3 HRS WITH MAINLY MVFR CONDITIONS. LOCALLY HEAVY
DOWNPOURS MAY REDUCE VISIBILITIES CLOSE TO 1 MILE AT TIME.
MOST OF CURRENT CONVECTION SHOULD MOVE EAST OF MOST TAF
SITES BY 22-23Z. MUCH LARGER COMPLEX OF STORMS ACROSS
CENTRAL NORTH TEXAS WILL LIKELY SKIRT SPS/OUN TAFS.
CHANCES FOR SOME REDEVELOPMENT ALONG BOUNDARY OUT WEST
BUT NOT EXPECTING OVERALL LARGE COVERAGE.

&&

.PREV DISCUSSION... /ISSUED 1052 AM CDT WED MAY 11 2011/

UPDATE...
AREA OF SHOWERS AND STORMS CONTINUES TO DEVELOP AND MOVE EAST.
SHOWERS/STORMS EXPECTED TO CONTINUE TO AFFECT AND SHIFT EAST
ACROSS THE AREA TODAY. ADDITIONAL STORMS MAY DEVELOP IN WESTERN
PORTIONS OF THE FA LATER TODAY NEAR THE DRYLINE. HOWEVER... THE
ONGOING CONVECTION MAY HAVE GREATLY AFFECTED/LOWERED THE
POSSIBILITY OF THE ADDITIONAL DEVELOPMENT OF STORMS NEAR THE
DRYLINE. DRIER AIR MAY ALSO NOT MOVE AS FAR EAST AS EARLIER
EXPECTED. WILL REMOVE THE EASTERN TWO COUNTIES OF THE RED FLAG
WARNING AND DELAY THE START. STILL SOME UNCERTAINTY WHETHER THE
LOW HUMIDITIES AND WINDS WILL DEVELOP IN WESTERN PORTIONS OF RED
FLAG SO WILL CONTINUE TO MONITOR AND MAY NEED TO CANCEL THE
WARNING EARLY THIS AFTERNOON. WITH EXTENSIVE CLOUD COVER AND RAIN
COOLED AIR... LOWERED HIGH TEMPS. ALSO ADJUSTED GRIDS TO SHOW
CURRENT TRENDS.

MAXWELL

PREV DISCUSSION... /ISSUED 555 AM CDT WED MAY 11 2011/

AVIATION...
STRATUS STREAMING NORTH THIS MORNING SHOULD OVERSPREAD ALL SITES
THIS MORNING... BUT WILL LIKELY MIX EAST OF WESTERN ONES AS DRYLINE
PUSHES EAST. WILL KEEP MENTION OF PRECIP/THUNDER OUT OF TAFS UNTIL
LATE TODAY... EXCEPT FOR GAG/WWR AS CONVECTION CONT TO DEVELOP
ACROSS WEST TEXAS AND PANHANDLE REGION. SOME OF THIS ACTIVITY MAY
SKIRT NW SITES THIS MORNING.

30

PREV DISCUSSION... /ISSUED 330 AM CDT WED MAY 11 2011/

DISCUSSION...
FAIRLY COMPLEX WEATHER DAY EXPECTED TODAY WITH MULTIPLE ROUNDS OF
SHOWERS AND THUNDERSTORMS POSSIBLE. IMPRESSIVE TO SEE CONVECTION
WELL WEST OF THE AREA THIS MORNING ACROSS WEST TEXAS AS LIFT FROM AN
INITIAL DISTURBANCE BEGINS TO IMPINGE ON RICHER MOISTURE WHICH HAS
PUSHED WEST OVERNIGHT. SOME OF THIS ACTIVITY COULD IMPACT WESTERN
SECTIONS THIS MORNING AS WAVE LIFTS NORTH INTO KANSAS LATER THIS
MORNING. SOME POSSIBILITY OF ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT FURTHER EAST LATER THIS MORNING... HOWEVER MODELS MAY BE
OVERDOING QPF AS MOISTURE STREAMS NORTH THIS MORNING RESULTING IN
WIDESPREAD STATUS DECK. IF STORMS DO DEVELOP ACROSS THE AREA THIS
MORNING... SEVERE POTENTIAL EXPECTED TO BE RATHER MINIMAL... BUT NOT
OUT OF THE QUESTION TO SEE SOME ELEVATED SEVERE HAIL PRODUCING
STORMS.

BY LATER IN THE DAY EXPECT DRYLINE TO ADVANCE EAST INTO WESTERN
OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. WIDESPREAD STRATUS
ACROSS WARM SECTOR WILL GRADUALLY ERODE ALLOWING WARMING ALONG AND
AHEAD OF DRYLINE. THIS WILL LEAD TO AN INCREASING AMOUNT OF
INSTABILITY TO DEVELOP. CONVERGENCE ALONG DRYLINE SHOULD RESULT IN
SCATTERED SEVERE THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE ACROSS
WESTERN OKLAHOMA. THIS CONVECTION WILL THEN MOVE EAST AND NORTHEAST
ACROSS CENTRAL SECTIONS OF OKLAHOMA DURING THE LATE AFTN AND EARLY
EVENING HOURS. OTHER CONCERN TODAY WILL BE ACROSS PORTIONS OF
WESTERN NORTH TEXAS WHERE RED FLAG CONDITIONS ARE LIKELY TO OCCUR.
WILL UPGRADE CURRENT WATCH TO A WARNING AS VERY DRY AIR THIS AFTN
WILL RESULT IN RH VALUES BETWEEN 10% AND 15% ALONG WITH STRONG
SOUTHWEST SFC WINDS.

MODELS SHOW A SLIGHTLY SLOWER EASTWARD PROGRESSION OF MAIN SYSTEM
AND SFC FRONT WED NIGHT AND THU... THIS MAY RESULT IN ANOTHER ROUND
OF STORMS ON THURSDAY... MAINLY ACROSS SOUTHEAST OK. WILL ALSO INTRO
SOME LOW POPS ACROSS NORTHERN OK THU AFTN. THIS WOULD OCCUR AS UPPER
LOW MEANDERS AROUND THE CENTRAL AND SOUTHERN PLAINS AND PROXIMITY OF
COLD CORE OF SYSTEM COULD RESULT IN SOME AFTN STORMS.

OTHERWISE... MUCH COOLER MORE SEASONAL WEATHER IS THEN EXPECTED FROM
THU INTO THE WEEKEND AND CONT INTO EARLY NEXT WEEK AS CLOSED UPPER
LOW MOVES SLOWLY EAST AND SOUTHEAST. THIS ALLOWS COOL SFC HIGH TO
CONT TO PULL AIR SOUTHWARD OUT OF CANADA THROUGH THE PLAINS. SOME
HINT THAT BROADER LONGWAVE TROUGH MAY TAKE SHAPE BY THE MIDDLE OF
NEXT WEEK ALLOWING A FEW DAYS OF HIGHER PRECIP CHANCES TO OCCUR JUST
BEYOND CURRENT FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  83  54  72 /  30  10  10  10
HOBART OK         54  85  50  72 /  20  10  10  10
WICHITA FALLS TX  58  88  54  76 /  20  10  10  10
GAGE OK           49  78  49  68 /  10  10  10  10
PONCA CITY OK     60  80  52  67 /  40  20  20  30
DURANT OK         66  85  59  76 /  50  40  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ083-084-087.

&&

01/01/01
Hazardous weather outlook, May 11, 11:54 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT WED MAY 11 2011

OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL
AND WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THROUGH
TONIGHT.

LOCATION...
ALL OF CENTRAL AND WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH
TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH MIDNIGHT.

IMPACTS...
DAMAGING HAIL...WITH HAIL SIZES UP TO THE SIZE OF GOLFBALLS.
DAMAGING WIND GUSTS TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
A LARGE AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE EAST THIS AFTERNOON ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS.
THIS ACTIVITY MAY BECOME SEVERE AS IT MOVES INTO AN AREA OF
INCREASING INSTABILITY. SOME OF THESE THUNDERSTORMS COULD BECOME
SEVERE PRODUCING LARGE HAIL AND STRONG WINDS.

AN UPPER STORM OVER NEW MEXICO AND SOUTHERN COLORADO WILL SLOWLY
MOVE EAST WHILE A DISTURBANCE CONTINUES TO ROTATE AROUND THE UPPER
LOW. THIS FEATURE IS EXPECTED TO MOVE A PACIFIC COLD FRONT/DRYLINE
INTO WESTERN OKLAHOMA. THE ATMOSPHERE NEAR THE EXPECTED POSITION OF
THE BOUNDARY THIS AFTERNOON HAS BEEN DISTURBED BY THE CONVECTION
FROM EARLY THIS MORNING. HOWEVER... CONDITIONS MAY BE ABLE TO
RECOVER WITH MODERATE TO STRONG INSTABILITY DEVELOPING. IF STORMS DO
DEVELOP IN THIS AREA... THEY COULD BECOME SEVERE PRODUCING VERY
LARGE HAIL AND STRONG WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
GUSTY SOUTHWEST WINDS AND DRY AIR BEHIND THE DRYLINE THIS AFTERNOON
COULD PRODUCE EXTREME WILDFIRE DANGERS OVER PARTS OF WESTERN NORTH
TEXAS. REFER TO THE RED FLAG WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY
THURSDAY ACROSS EAST OF INTERSTATE 35. A SLIGHT CHANCE OF
THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT AND EARLY FRIDAY...BUT
SEVERE WEATHER CHANCES WILL BE VERY LOW.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.

MAXWELL

In the hours before

Special weather statement, May 11, 10:13 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1013 AM CDT WED MAY 11 2011

OKZ023-027-035-038-039-044-111600-
CADDO OK-GRADY OK-COTTON OK-KIOWA OK-COMANCHE OK-STEPHENS OK-
1013 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...COTTON...
GRADY...KIOWA AND STEPHENS COUNTIES.

AT 1013 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES SOUTHWEST OF CARNEGIE TO FORT SILL TO GERONIMO...MOVING EAST
AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
BRIEF HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3466 9859 3508 9889 3519 9798 3474 9769
      3440 9768 3437 9849

BURKE
Special weather statement, May 11, 10:59 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1059 AM CDT WED MAY 11 2011

OKZ023-024-027-111645-
CANADIAN OK-CADDO OK-GRADY OK-
1059 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN AND GRADY
COUNTIES.

AT 1058 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTH OF HINTON TO CEMENT...MOVING NORTHEAST AT 40 MPH. THESE
STORMS WILL MOVE INTO THE WESTERN SIDES OF THE OKLAHOMA CITY METRO
AREA...AFFECTING AREAS NORTH OF CHICKASHA UP TO EL RENO AND CALUMET.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 45 MPH...
BRIEF HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3562 9768 3534 9776 3487 9807 3487 9843
      3522 9846 3555 9835 3556 9830 3572 9830
      3572 9768

BURKE
Special weather statement, May 11, 11:40 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT WED MAY 11 2011

OKZ017>019-023-024-027-111715-
BLAINE OK-LOGAN OK-KINGFISHER OK-CANADIAN OK-CADDO OK-GRADY OK-
1140 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN...
GRADY...KINGFISHER AND LOGAN COUNTIES.

AT 1139 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES NORTHEAST OF WATONGA TO OKARCHE...TO 6 MILES SOUTH OF
ANADARKO. OTHER STRONG STORMS WERE LOCATED NEAR HYDRO. ALL MOVEMENT
WAS NORTHEAST AT 45 MPH. THE STORMS WILL PRODUCE BRIEF HEAVY RAIN
AND OCCASIONAL CLOUD TO GROUND LIGHTNING.

OTHER HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

LAT...LON 3539 9792 3502 9825 3517 9862 3593 9863
      3614 9857 3616 9735

BURKE
Special weather statement, May 11, 11:43 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1143 AM CDT WED MAY 11 2011

OKZ027-039-111730-
GRADY OK-STEPHENS OK-
1143 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY AND STEPHENS COUNTIES.

AT 1142 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
DUNCAN...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL APPROACH
MARLOW...RUSH SPRINGS...AND EVENTUALLY ALEX AND NINNEKAH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3448 9796 3457 9814 3467 9813 3468 9812
      3469 9809 3508 9809 3520 9767 3476 9767

BURKE
Special weather statement, May 11, 12:04 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT WED MAY 11 2011

TXZ085-086-088>090-111745-
WILBARGER TX-WICHITA TX-CLAY TX-ARCHER TX-BAYLOR TX-
1204 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...CLAY...
WICHITA AND WILBARGER COUNTIES.

AT 1202 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED NEAR AND
SOUTH OF MEGARGEL...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL
PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN...AND SMALL HAIL...AS THEY
APPROACH LAKE KICKAPOO...ARCHER CITY...LAKE ARROWHEAD...AND
EVENTUALLY WICHITA FALLS. WIND GUSTS TO 50 MPH MAY OCCUR BOTH INSIDE
AND OUTSIDE OF THE RAIN AREA...EXTENDING BACK WEST TO NEAR SEYMOUR
AND LAKE KEMP.

LAT...LON 3339 9921 3399 9933 3398 9818 3346 9836
      3346 9841 3340 9841 3339 9842

BURKE
Special weather statement, May 11, 12:17 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1217 PM CDT WED MAY 11 2011

OKZ006-011>013-017>019-024-111800-
BLAINE OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-ALFALFA OK-
CANADIAN OK-MAJOR OK-
1217 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...BLAINE...
CANADIAN...GARFIELD...KINGFISHER...LOGAN...MAJOR AND NOBLE COUNTIES.

AT 1215 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES EAST OF CANTON TO HENNESSEY TO EL RENO. OTHER STRONG STORMS
EXTENDED FROM CANTON TO WATONGA TO CALUMET. ALL MOVEMENT WAS NORTH
AT 50 MPH. THESE STORMS WILL APPROACH FAIRVIEW...ENID...CRESCENT...
AND PIEDMONT.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
BRIEF HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3658 9733 3612 9735 3572 9758 3573 9767
      3551 9767 3534 9773 3540 9826 3557 9831
      3603 9862 3657 9841

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:35 AM CDTRed Flag WarningOUNBaylor, Foard, Hardeman, Knox, Wilbarger15 hr
May 11, 7:29 AM CDTSpecial Weather StatementOUNHardeman16 min
May 11, 12:04 PM CDTSpecial Weather StatementOUNArcher, Baylor41 min
May 10, 9:23 PM CDTSpecial Weather StatementOUNBryan, Carter, Love, Marshall37 min
May 10, 9:49 PM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall26 min
May 10, 10:14 PM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal, Johnston, Marshall31 min
May 10, 10:46 PM CDTSpecial Weather StatementOUNBryan29 min
May 10, 11:14 PM CDTSpecial Weather StatementOUNAtoka31 min
May 11, 5:51 AM CDTSpecial Weather StatementOUNBeckham24 min
May 11, 6:04 AM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills22 min
May 11, 6:40 AM CDTSpecial Weather StatementOUNBeckham35 min
May 11, 7:13 AM CDTSpecial Weather StatementOUNBeckham, Roger Mills32 min
May 11, 7:38 AM CDTSpecial Weather StatementOUNBeckham, Greer22 min
May 11, 7:47 AM CDTSpecial Weather StatementOUNRoger Mills13 min
May 11, 8:01 AM CDTSpecial Weather StatementOUNBeckham, Custer, Dewey, Greer, Harmon, Jackson and 3 more44 min
May 11, 8:19 AM CDTSpecial Weather StatementOUNEllis, Woodward41 min
May 11, 8:44 AM CDTSpecial Weather StatementOUNCuster, Jackson, Kiowa, Washita46 min
May 11, 9:09 AM CDTSpecial Weather StatementOUNWoods36 min
May 11, 9:29 AM CDTSpecial Weather StatementOUNCaddo, Kiowa, Washita46 min
May 11, 9:41 AM CDTSpecial Weather StatementOUNAlfalfa, Woods34 min
May 11, 10:09 AM CDTSpecial Weather StatementOUNGrant21 min
May 11, 10:13 AM CDTSpecial Weather StatementOUNComanche, Grady, Stephens47 min
May 11, 10:59 AM CDTSpecial Weather StatementOUNCaddo, Canadian46 min
May 11, 11:40 AM CDTSpecial Weather StatementOUNBlaine, Caddo, Canadian, Kingfisher35 min
May 11, 11:43 AM CDTSpecial Weather StatementOUNGrady47 min
May 11, 12:17 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Garfield, Kingfisher43 min
May 11, 12:33 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more57 min
May 11, 12:37 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain31 min
May 11, 1:20 PM CDTAreal Flood AdvisoryOUNCanadian, Grady, Kingfisher4 hr
May 11, 1:26 PM CDTSpecial Weather StatementOUNCaddo, Comanche, Cotton, Jackson, Tillman34 min
May 11, 1:33 PM CDTSpecial Weather StatementOUNCanadian, Kingfisher, Logan, Noble42 min
May 11, 1:45 PM CDTSpecial Weather StatementOUNCarter, Jefferson, Stephens15 min
May 11, 1:59 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Stephens46 min
May 11, 2:00 PM CDTSevere Thunderstorm WarningOUNKay, Noble75 min
May 11, 2:08 PM CDTSpecial Weather StatementOUNNoble37 min
May 11, 2:10 PM CDTSpecial Weather StatementOUNComanche35 min
May 11, 2:14 PM CDTSpecial Weather StatementOUNLove, Marshall31 min
May 11, 2:27 PM CDTSpecial Weather StatementOUNCarter, Garvin, Murray33 min
May 11, 2:29 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Grady3 hr
May 11, 2:51 PM CDTSpecial Weather StatementOUNGrady24 min
May 11, 2:53 PM CDTSevere Thunderstorm WarningOUNBryan, Carter, Johnston, Love, Marshall52 min
May 11, 3:00 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, McClain, Murray, Pontotoc, Pottawatomie60 min
May 11, 3:04 PM CDTSpecial Weather StatementOUNCanadian, Cleveland, Logan, McClain, Oklahoma56 min
May 11, 3:14 PM CDTSevere Thunderstorm WarningOUNKay31 min
May 11, 3:21 PM CDTSevere Thunderstorm WarningOUNCleveland, Coal, Garvin, Hughes, McClain, Pontotoc and 2 more54 min
May 11, 3:30 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma3 hr
May 11, 3:34 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Logan, Oklahoma, Payne, Pottawatomie and 1 more71 min
May 11, 3:37 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Hughes, Johnston, Pontotoc53 min
May 11, 4:15 PM CDTSpecial Weather StatementOUNComanche45 min
May 11, 4:17 PM CDTSpecial Weather StatementOUNHughes13 min
May 11, 4:20 PM CDTSevere Thunderstorm WarningOUNHughes25 min
May 11, 4:29 PM CDTSevere Thunderstorm WarningOUNAtoka31 min
May 11, 4:35 PM CDTSpecial Weather StatementOUNNoble25 min
May 11, 5:19 PM CDTSpecial Weather StatementOUNNoble26 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.